Alert archive / Texas / Red Flag Warnings in 2017

Red Flag Warning 2, NWS San Angelo, TX

February 22, 201710 counties in Texas

NWS San Angelo, TX issued this red flag warning at Feb 22, 2017, 3:04 PM CST for 10 counties in Texas. It took effect at Feb 23, 2017, 11:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2017, 3:04 PM CST (21:04 UTC)
In effect from
Feb 23, 2017, 11:00 AM CST
Expired
Feb 23, 2017, 8:00 PM CST
In force
9 hr
Issued by
NWS San Angelo, TX

Counties Coke County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Sterling County, TX, Taylor County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 75 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2017-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2017-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3286 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

746 
WWUS84 KSJT 222104
RFWSJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service SAN ANGELO TX
304 PM CST Wed Feb 22 2017

TXZ049-054-064-065-071-072-076-098-113-127-230500-
/O.NEW.KSJT.FW.W.0002.170223T1700Z-170224T0200Z/
Fisher-Nolan-Sterling-Coke-Irion-Tom Green-Crockett-Haskell-Jones-
Taylor-
304 PM CST Wed Feb 22 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM THURSDAY FOR 
VERY WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...HIGH FIRE 
DANGER AND GUSTY WINDS...

.Well above normal temperatures on Thursday, combined with minimum
afternoon humidities between 10 and 15 percent, high fire danger
and gusty southwest winds will contribute to critical fire weather
conditions across the western Big Country, western Concho Valley 
and Crockett county Thursday afternoon and evening. 

The National Weather Service in SAN ANGELO has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM CST Thursday. 

* Wind...Southwest winds 20 to 25 mph with gusts around 30 mph.

* Humidity...10 to 15 percent.

* Fuels...Dry fuels and afternoon temperatures near 90 degrees. 

* Impacts...Any fires that develop will likely spread rapidly.
  Outdoor burning is highly discouraged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
119 
WWUS84 KSJT 230902
RFWSJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service SAN ANGELO TX
302 AM CST Thu Feb 23 2017

TXZ049-054-064-065-071-072-076-098-113-127-240200-
/O.CON.KSJT.FW.W.0002.170223T1700Z-170224T0200Z/
Fisher-Nolan-Sterling-Coke-Irion-Tom Green-Crockett-Haskell-Jones-
Taylor-
302 AM CST Thu Feb 23 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM CST THIS EVENING FOR VERY WARM TEMPERATURES...LOW RELATIVE
HUMIDITIES...HIGH FIRE DANGER AND GUSTY WINDS...

The National Weather Service in SAN ANGELO has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM CST Thursday.

* Wind...Southwest winds 20 to 25 mph with gusts around 30 mph.

* Humidity...10 to 15 percent.

* Fuels...Dry fuels and afternoon temperatures near 90 degrees.

* Impacts...Any fires that develop will likely spread rapidly. 
  Outdoor burning is highly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 22, 11:48 AM CST, 3 hours 16 minutes earlier.

Area forecast discussion, Feb 22, 11:48 AM CST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
1148 AM CST Wed Feb 22 2017

.AVIATION...
/18Z TAFS/

VFR conditions will continue across the terminals the next 24
hours, with clear skies through the period. Light southwest winds
through tonight will become gusty Thursday afternoon. Highest
winds will affect KSJT and KABI where gusts to 25 knots are
anticipated.

&&

.PREV DISCUSSION... /issued 508 AM CST Wed Feb 22 2017/

AVIATION...
/12Z TAFS/

VFR conditions will continue at all sites through the next 24
hours. Winds will be from the west to southwest at 5 to 10 knots,
becoming light and variable overnight.

PREV DISCUSSION... /issued 441 AM CST Wed Feb 22 2017/

SHORT TERM...
(Today and Tonight)

Unseasonably warm temperatures will continue across West Central
Texas through the next 24 hours. Winds will be light from the
southwest under sunny skies, allowing afternoon highs to climb into
the mid to upper 80s. Overnight low temperatures will be 10 to 15
degrees above seasonal normals in the upper 40s to mid 50s.

Daniels

LONG TERM...
(Thursday through Wednesday)

Look for hot temperatures Thursday due to west to southwest winds
and 850 MB temperatures of 20 to 22 DEG C. The record high is likely
to be broken by at least 5 degrees for San Angelo Thursday, which is
currently 85 set in 2012. The record high for Abilene is 89, set in
1918, and at least may be tied. Highs will be in the upper 80s to
lower 90s. A cold front will move south across West Central Texas
Thursday night as a strong storm moves across the central Plains and
Great Lakes. Temperatures by Saturday will be closer to normal, with
highs in the 60s. Expect cool mornings this weekend with lows in the
30s Saturday morning. A warmup is expected for early next week, with
highs near 80 by Tuesday. Going with mainly a dry forecast for the
next 7 days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 54  88  47  68 /   0   0   0   0
San Angelo 	 52  91  48  73 /   0   0   0   0
Junction 	 48  90  49  74 /   0   0   0   0
Brownwood 	 48  88  47  71 /   0   0   0   0
Sweetwater 	 55  87  47  68 /   0   0   0   0
Ozona      	 47  86  47  71 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/99/24
Hazardous weather outlook, Feb 22, 4:37 AM CST, 10 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service SAN ANGELO TX
437 AM CST Wed Feb 22 2017

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-231045-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
437 AM CST Wed Feb 22 2017

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Red Flag Warnings in Texas, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.